Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 42, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 29, 2019, 10:43 AM CDT for 4 counties in Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2019, 10:43 AM CDT (15:43 UTC)
- Expired
- May 29, 2019, 3:45 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Creek County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3136 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 14.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 29, 10:30 AM CDT, 13 minutes earlier.
Area forecast discussion, May 29, 10:30 AM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1030 AM CDT Wed May 29 2019
.DISCUSSION...
Main update to the zones is adding severe watch 289 to most of
eastern OK and all of northwest AR. Tweaked pops some through 18z,
but otherwise rest of forecast elements have been left as they
are. Favorable environment for severe this afternoon will focus
across SE OK and NW AR, where the potential for supercells will be
in place. Additionally, the threat for heavy rainfall ahead of a
slowly moving frontal boundary will persist across the entire
area. Quick onset flash flooding, especially across northeast
Oklahoma will be possible through the afternoon. The heavy rain
potential will slowly shift southeast of the I-44 corridor by
late afternoon or early evening.
Updated ZFP/PFM/AFM already sent.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday morning for OKZ049-053>076.
AR...Flash Flood Watch through Thursday morning for ARZ001-002-010-
011-019-020-029.
&&
SHORT TERM...23Hazardous weather outlook, May 29, 8:55 AM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 855 AM CDT Wed May 29 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 855 AM CDT Wed May 29 2019 ...SEVERE WEATHER WITH HEAVY RAINFALL EXPECTED TODAY... ...DANGEROUS TO POTENTIALLY CATASTROPHIC FLOODING POSSIBLE... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...Mainly This afternoon. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and western Arkansas. ONSET...This Morning. AREA AT GREATEST RISK...Southeast Oklahoma into western Arkansas. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET... This Morning. HEAVY RAIN. RISK...Significant. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Southeast Oklahoma into western Arkansas. DISCUSSION... Storms have developed across parts of central and eastern Oklahoma this morning. These storms will spread northeast and expand in areal coverage as the morning progresses. Meanwhile, a cold front extending from north central to southwest Oklahoma. This boundary will slowly sag into eastern Oklahoma today. As upper level energy spreads into the region, showers and thunderstorms will continue to increase along and southeast of the Interstate 44 corridor and push southeast during the afternoon. Cities along the Arkansas River may experience flooding in areas that typically remain dry and there is potential for catastrophic flooding should the heavier totals be realized near the larger Arkansas river channel. Scattered strong to severe storm potential will continue through the day. These storms will be capable of producing large hail, damaging winds and isolated tornadoes. The highest severe risk will be across southeast portions of Oklahoma into western Arkansas during the afternoon, with a transition to heavy rain and flooding by tonight as the front moves through the area. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY and FRIDAY...No Hazards. SATURDAY through TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... After a brief period of dry weather Thursday and Friday, thunderstorm chances return by the weekend and continue into early next week. The threat of organized severe weather will be less, but there remains potential for at least locally heavy rainfall. EMERGENCY MANAGEMENT PLANNING STATEMENT... An organized severe weather event is expected Wednesday with warnings and watches for both flash flooding and severe weather likely for portions of the area. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 29, 8:52 AM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
852 AM CDT Wed May 29 2019
OKZ060-064-066-067-070-291445-
Tulsa OK-Muskogee OK-Okmulgee OK-Creek OK-Wagoner OK-
852 AM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CREEK...SOUTHWESTERN
WAGONER...NORTHWESTERN MUSKOGEE...NORTHERN OKMULGEE AND SOUTHEASTERN
TULSA COUNTIES UNTIL 945 AM CDT...
At 852 AM CDT, strong thunderstorms were located along a line
extending from near Depew to 4 miles north of Beggs to 2 miles east
of Okmulgee. Movement was northeast at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Muskogee... Okmulgee...
Bristow... Bixby...
Sapulpa... Jenks...
Glenpool... Coweta...
Haskell... Kiefer...
Morris... Beggs...
Mounds... Kellyville...
Porter... Depew...
Taft... Boynton...
This includes Interstate 44 between mile markers 181 and 212.
LAT...LON 3603 9630 3603 9553 3571 9529 3556 9601
3577 9616 3576 9661
TIME...MOT...LOC 1352Z 246DEG 35KT 3579 9653 3580 9609 3563 9592Local storm report, May 29, 8:53 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
853 AM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 AM HAIL OKMULGEE 35.62N 95.96W
05/29/2019 E0.88 INCH OKMULGEE OK EMERGENCY MNGR
&&
JDSLocal storm report, May 29, 9:49 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
949 AM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM TSTM WND DMG 3 SW BIXBY 35.91N 95.92W
05/29/2019 TULSA OK PUBLIC
ONE INCH TREE LIMBS BROKEN OFF, ROOF SHINGLES BLOWN OFF.
&&
BLHSpecial weather statement, May 29, 9:54 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
954 AM CDT Wed May 29 2019
OKZ061-062-067-068-070-291545-
Muskogee OK-Cherokee OK-Rogers OK-Mayes OK-Wagoner OK-
954 AM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROGERS...MAYES...EASTERN
WAGONER...NORTHWESTERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES
UNTIL 1045 AM CDT...
At 954 AM CDT, strong thunderstorms were located along a line
extending from 3 miles north of Catoosa to 4 miles southeast of Inola
to 4 miles east of Taft. Movement was northeast at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Muskogee... Claremore...
Wagoner... Pryor...
Pryor Creek... Catoosa...
Fort Gibson... Verdigris...
Chouteau... Chelsea...
Inola... Locust Grove...
Salina... Adair...
Okay... Hulbert...
Foyil... Tullahassee...
Hoot Owl... Peggs...
This includes Interstate 44 between mile markers 238 and 270.
LAT...LON 3656 9546 3635 9501 3580 9501 3573 9548
3607 9551 3622 9581
TIME...MOT...LOC 1454Z 240DEG 39KT 3624 9576 3610 9546 3577 9547Special weather statement, May 29, 10:05 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1005 AM CDT Wed May 29 2019
OKZ064>066-291545-
Okmulgee OK-Okfuskee OK-Creek OK-
1005 AM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CREEK...NORTHWESTERN
OKMULGEE AND NORTHERN OKFUSKEE COUNTIES UNTIL 1045 AM CDT...
At 1004 AM CDT, a strong thunderstorm was located 3 miles northeast
of Boley, moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Okmulgee... Okfuskee...
Beggs... Boley...
Paden... Slick...
Castle... Preston...
Okmulgee State Park... Welty...
Liberty... Mason...
Hectorville...
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
northeastern and east central Oklahoma.
LAT...LON 3555 9661 3586 9619 3586 9591 3561 9591
3540 9644 3546 9644 3546 9647 3543 9650
3543 9652 3546 9654 3544 9657 3543 9656
3542 9656 3541 9654 3539 9654 3547 9662
TIME...MOT...LOC 1504Z 235DEG 29KT 3554 9645
69Local storm report, May 29, 10:28 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1028 AM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM TSTM WND DMG HASKELL 35.82N 95.67W
05/29/2019 MUSKOGEE OK EMERGENCY MNGR
BARN DAMAGED BY THUNDERSTORM WINDS IN THE HASKELL AREA.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:27 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 48 min |
| May 28, 7:55 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 35 min |
| May 29, 12:57 AM CDT | Special Weather Statement | TSA | McIntosh, Pittsburg | 33 min |
| May 29, 1:12 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee | 48 min |
| May 29, 1:35 AM CDT | Severe Thunderstorm Warning | TSA | Haskell | 40 min |
| May 29, 1:48 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 42 min |
| May 29, 1:59 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 46 min |
| May 29, 2:21 AM CDT | Severe Thunderstorm Warning | TSA | Adair, LeFlore, Sequoyah | 39 min |
| May 29, 8:06 AM CDT | Special Weather Statement | TSA | Okfuskee | 24 min |
| May 29, 8:31 AM CDT | Special Weather Statement | TSA | Okmulgee | 44 min |
| May 29, 8:52 AM CDT | Special Weather Statement | TSA | Creek, Okmulgee, Wagoner | 53 min |
| May 29, 9:01 AM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 119 min |
| May 29, 9:13 AM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 47 min |
| May 29, 9:31 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 44 min |
| May 29, 9:54 AM CDT | Special Weather Statement | TSA | Mayes, Rogers | 51 min |
| May 29, 9:59 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Rogers, Wagoner | 46 min |
| May 29, 10:05 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 40 min |
| May 29, 10:17 AM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee, Okmulgee | 118 min |
| May 29, 10:17 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 43 min |
| May 29, 10:42 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 48 min |
| May 29, 10:46 AM CDT | Special Weather Statement | TSA | Creek | 44 min |
| May 29, 10:56 AM CDT | Special Weather Statement | TSA | Craig | 49 min |
| May 29, 11:04 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Rogers, Tulsa, Wagoner | 116 min |
| May 29, 11:26 AM CDT | Special Weather Statement | TSA | Okmulgee, Rogers, Tulsa, Wagoner | 64 min |
| May 29, 11:30 AM CDT | Flash Flood Warning | TSA | Cherokee, Muskogee, Wagoner | 5 hr |
| May 29, 11:45 AM CDT | Special Weather Statement | TSA | Okfuskee | 45 min |
| May 29, 12:10 PM CDT | Flash Flood Warning | TSA | Creek, Tulsa | 7 hr |
| May 29, 12:35 PM CDT | Special Weather Statement | TSA | McIntosh | 40 min |
| May 29, 12:48 PM CDT | Flash Flood Warning | TSA | Adair | 5 hr |
| May 29, 12:55 PM CDT | Flash Flood Warning | TSA | Haskell, McIntosh, Muskogee, Okfuskee, Sequoyah | 5 hr |
| May 29, 1:09 PM CDT | Flash Flood Warning | TSA | Muskogee, Okfuskee, Okmulgee | 5 hr |
| May 29, 1:53 PM CDT | River Flood Warning | TSA | Creek | 20 hr |
| May 29, 1:56 PM CDT | River Flood Advisory | TSA | Cherokee | 57 hr |
| May 29, 2:01 PM CDT | Special Weather Statement | TSA | Latimer | 59 min |
| May 29, 2:04 PM CDT | Special Weather Statement | TSA | Choctaw | 56 min |
| May 29, 2:34 PM CDT | Special Weather Statement | TSA | LeFlore | 56 min |
| May 29, 2:41 PM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Nowata, Osage, Ottawa and 4 more | 3 hr |
| May 29, 2:46 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 59 min |
| May 29, 3:43 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 46 min |
| May 29, 4:17 PM CDT | Areal Flood Warning | TSA | Craig, Delaware, Mayes, Nowata, Osage, Ottawa and 3 more | 24 hr |
| May 29, 4:25 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Creek, McIntosh, Muskogee, Okfuskee and 4 more | 48 hr |
| May 29, 2:51 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Sebastian, Washington | 39 min |
| May 29, 3:26 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 33 min |
| May 29, 4:24 AM CDT | Special Weather Statement | TSA | Logan | 36 min |
| May 29, 11:30 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 45 min |
| May 29, 11:41 AM CDT | Tornado Warning | TSA | Benton, Washington | 49 min |
| May 29, 11:54 AM CDT | Areal Flood Advisory | TSA | Benton, Washington | 2 hr |
| May 29, 12:01 PM CDT | Special Weather Statement | TSA | Franklin | 44 min |
| May 29, 12:20 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 55 min |
| May 29, 12:50 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 55 min |
| May 29, 12:51 PM CDT | Areal Flood Advisory | TSA | Carroll, Madison | 114 min |
| May 29, 1:53 PM CDT | Special Weather Statement | TSA | Sebastian | 52 min |
| May 29, 2:15 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 6 hr |
| May 29, 2:37 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 17 min |
| May 29, 4:31 PM CDT | Areal Flood Warning | TSA | Benton, Carroll, Madison, Washington | 24 hr |
| May 29, 4:34 PM CDT | Areal Flood Warning | TSA | Crawford, Franklin, Sebastian | 48 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.